LYRICA SIDE EFFECTS

Discussion in 'Fibromyalgia Main Forum' started by Rosiebud, Apr 1, 2007.

  1. Rosiebud

    Rosiebud New Member

    Can anyone using Lyrica tell me if they experience any side effects.

    I am really prone to side effects and dont tolerate meds easily.

    However, after a 6 week and ongoing relapse I feel I really need something to help me.

    Thanks

    Rosie
    [This Message was Edited on 04/01/2007]
  2. TerryS

    TerryS Member

    I tried to reply...but it took me back to blank message page...so, this may be a repeat...sorry if it is.

    Anyhow, I have had great success with the Lyrica as far as managing my pain. I still have occasional flareups, but it's no longer 24/7 like it used to be.

    However, I do experience side effects. They initially wanted me on 150 mg per day. I couldn't handle the dosage as it made me feel totally drunk. So, I took myself down to 50 mg for a couple of weeks (maybe a month, actually), then I went up to 100 mg for about a month, and now I am finally on 150 mg per day.

    I still feel intoxicated while I'm on it...like a surreal feeling. Plus, my feet tingle a lot (kind of like they feel right before the fall asleep), BUT my pain was soooo bad and this works so well on it, I'm willing to deal with the "high" feeling it gives me. I have basically given up driving, and I don't write out checks or important paperwork without having someone look over it now to make sure I've filled it out properly. (I don't trust myself!!!) I have also developed a problem of not knowing whether I've actually done something or just imagined it in my head (like, did I really have a conversation with my hubby about such and such, or did I dream it or imagine it?). Again, to me, the side effects outweigh the incredible pain I was in, so I've made a decision to stay on it -- at least for now.

    Good luck with it...take your time and start with lower doses!!!

    TerryS
  3. mossrose101

    mossrose101 New Member

    I have been taking Lyrica for over a year now. I take 150mg 3x daily. For me the afternoon dose makes me very sleepy but I can sometimes work through it. It also made a great difference in my night-time sleep. Prior to taking it I would wake up many times in the night; now I sleep all night. The other side effect I experienced is the weight gain. I have gained about 30lbs. in the year since starting it. I cant blame all the weight gain on the Lyrica since I am so sedintary now with this CFS but weight gain can be a side effect.
  4. butterfly83

    butterfly83 New Member

    Rosie - It's worth a try. It really has been helpful in controlling my pain. Just keep in mind that it IS a powerful drug, so have your doctor start you out at the lowest dose - 25 mg - and take it at night for at least a full week to let your body adapt to it. Then you should be able to slowly increase your dose by 25 mg over the next 3 weeks (or until you reach a dose that works best for you).

    I haven't had any severe side effects. I am very careful to watch my diet and keep an eye on my weight, since weight gain can be a side effect (but I believe that is because you're in less pain, and that makes you want to eat more).